Alert archive / Kentucky / Wind Advisories in 2026
Wind Advisory 1, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Mar 11, 2026, 12:39 AM EDT for 10 counties in Indiana; 31 counties in Kentucky. It took effect at Mar 11, 2026, 8:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2026, 12:39 AM EDT (04:39 UTC)
- In effect from
- Mar 11, 2026, 8:00 AM EDT
- Expired
- Mar 11, 2026, 7:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Louisville, KY
All 41 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Clark County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Scott County, KY, Shelby County, KY, Spencer County, KY, Trimble County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 46 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
651 WWUS73 KLMK 110439 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1239 AM EDT Wed Mar 11 2026 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-112100- /O.NEW.KLMK.WI.Y.0001.260311T1200Z-260311T2300Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison- Including the cities of Hawesville, Lexington, Brandenburg, Milton, Harrodsburg, Jeffersonville, Shelbyville, Frankfort, Richmond, Lancaster, Danville, Jasper, Taylorsville, Winchester, Lawrenceburg, Tell City, Georgetown, Hodgenville, Lebanon, New Albany, Bedford, New Castle, Shepherdsville, Elizabethtown, Salem, Scottsburg, Bardstown, Leitchfield, Springfield, La Grange, Versailles, Carlisle, Cynthiana, Paris, Hartford, Madison, Louisville, English, Corydon, Hardinsburg, Paoli, Lewisport, and Nicholasville 1239 AM EDT Wed Mar 11 2026 /1139 PM CDT Tue Mar 10 2026/ ...WIND ADVISORY IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS MORNING TO 7 PM EDT /6 PM CDT/ THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with widespread gusts of 30 to 40 mph expected. Scattered wind gusts of 40 to 45 mph are expected within the advisory area. * WHERE...Portions of south central Indiana and east central, north central, northwest, and south central Kentucky. * WHEN...From 8 AM EDT /7 AM CDT/ this morning to 7 PM EDT /6 PM CDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CSG
2 follow-up statements
187 WWUS73 KLMK 111943 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 343 PM EDT Wed Mar 11 2026 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-112300- /O.CON.KLMK.WI.Y.0001.000000T0000Z-260311T2300Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison- Including the cities of Taylorsville, Salem, Corydon, Lancaster, Leitchfield, Frankfort, Bardstown, Danville, La Grange, New Albany, Milton, Lexington, Georgetown, Brandenburg, Springfield, Hawesville, Hodgenville, Tell City, Winchester, Hardinsburg, Bedford, Madison, Scottsburg, New Castle, Nicholasville, Jeffersonville, Cynthiana, Lebanon, Louisville, Carlisle, Lawrenceburg, Harrodsburg, Richmond, Paoli, Elizabethtown, English, Shepherdsville, Lewisport, Paris, Hartford, Jasper, Shelbyville, and Versailles 343 PM EDT Wed Mar 11 2026 /243 PM CDT Wed Mar 11 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with widespread gusts of 30 to 40 mph expected. Scattered wind gusts of 40 to 45 mph are expected within the advisory area. * WHERE...Portions of south central Indiana and east central, north central, northwest, and south central Kentucky. * WHEN...Until 7 PM EDT /6 PM CDT/ this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MJ
908 WWUS73 KLMK 112257 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 657 PM EDT Wed Mar 11 2026 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-120000- /O.EXP.KLMK.WI.Y.0001.000000T0000Z-260311T2300Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby- Franklin-Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY- Larue-Marion-Boyle-Garrard-Madison- Including the cities of Cynthiana, Corydon, Bedford, Tell City, Carlisle, Brandenburg, Lewisport, Louisville, Madison, La Grange, Hawesville, Bardstown, Lancaster, Shepherdsville, Hardinsburg, Hartford, Springfield, Lexington, Salem, Frankfort, English, Lawrenceburg, Winchester, Georgetown, Leitchfield, Nicholasville, Elizabethtown, Paris, Lebanon, Jeffersonville, Jasper, Richmond, Shelbyville, Hodgenville, Paoli, Milton, New Castle, Danville, Scottsburg, Versailles, New Albany, Taylorsville, and Harrodsburg 657 PM EDT Wed Mar 11 2026 /557 PM CDT Wed Mar 11 2026/ ...WIND ADVISORY WILL EXPIRE AT 7 PM EDT /6 PM CDT/ THIS EVENING... The threat has ended. $$ KDW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 10, 9:37 PM EDT, 3 hours 2 minutes earlier. Its key messages:
- * Strong to severe storms are possible early Wednesday morning through Wednesday evening. Multiple waves of storms are possible, with all severe hazards possible. The magnitude of the severe storm threat remains uncertain, with several mitigating factors existing. * Cooler and quieter weather expected Thursday through Saturday. * Another chance for rain, and possibly storms, returns by late this weekend.
Area forecast discussion, Mar 10, 9:37 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Louisville KY 937 PM EDT Tue Mar 10 2026 .KEY MESSAGES... * Strong to severe storms are possible early Wednesday morning through Wednesday evening. Multiple waves of storms are possible, with all severe hazards possible. The magnitude of the severe storm threat remains uncertain, with several mitigating factors existing. * Cooler and quieter weather expected Thursday through Saturday. * Another chance for rain, and possibly storms, returns by late this weekend. && .UPDATE... Issued at 937 PM EDT Tue Mar 10 2026 Digging into recent CAMs shows that we will see clusters of storms move into southern Indiana and northern Kentucky after 8Z. These storms will initially be elevated, but will likely become surface based in around sunrise. Looking into soundings, seems like gusty to damaging winds will be the biggest concern during this timeframe. There is still uncertainty whether this area will recover for an afternoon wave. Confidence is low at this time. Though in a line from Bowling Green to Lexington and SE, this area will not see convection in the morning and will be better primed for afternoon convection. From the previous discussion, scenario 1 seems like the more likely scenario at this time. && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 345 PM EDT Tue Mar 10 2026 A mix of sun and clouds are over the area this afternoon, though a WAA regime has allowed temps to reach the low 70s so far. Still expect to see temps reach the mid 70s as we reach our peak diurnal time. A few isolated light showers remain possible this afternoon and evening due to the WAA pattern, but have kept chances low given the lack of forcing over the area for now. Precip chances increase after 06z tonight as better forcing arrives when a strengthening LLJ moves over the lower Ohio Valley. There is rather good confidence in seeing strong to severe storms tomorrow, but confidence remains limited on timing. More details are provided below on those uncertainties and potential scenarios we could see play out. Besides the shower and storm chances through the day, we'll also have gusty south-southwest winds in the warm sector out ahead of the front. HREF wind gust probs exceed 40-50% for gusts over 40mph through tomorrow, due to mixing down the LLJ and a tight sfc pressure gradient. This will also aid in boosting the WAA, with temps forecast into the 70s again, and dewpoints in the mid-60s as our moisture transport vector is maximized across the region. As the cold front passes through the area late tomorrow, we'll see precip chances taper off from west to east, with only some lingering showers possible in our far east by the late evening hours. Currently think that the front could be passing the I-65 corridor by 22z Wed, and completely through our area by 00z Thu. This would ultimately put an end to our severe chances around or just before 00z. There is rather good confidence on end timing and FROPA passage, but as mentioned before, there is less confidence leading up to that. ===== Forecast Uncertainty and Changes ===== There remains considerable uncertainty around the timing and evolution of storm chances tomorrow, with some CAMs showing early morning rounds of showers and storms, and other CAMs keeping us mostly dry in the morning and resulting in more severe activity in the afternoon. SPC maintains the Marginal Risk across southern IN in the Day 1 Convective Outlook, which is for Wednesday early AM for our area. The tornado outlook has been updated, and still includes the 2% risk, but now also includes a CIG1 intensity for southern IN. This indicates the potential for tornadoes up to EF2 strength before 12z Wednesday morning. WPC updated their Excessive Rainfall Outlook, and expanded the Marginal Risk to now include southern IN. This is in line with thinking there will be multiple rounds of showers and storms moving across that area, which could result in some minor flooding issues. With strong moisture transport, PW values are expected to be near 1.5", which would be around the daily max for sounding climatology. So heavy rainfall will be expected, but combined with multiple rounds moving over the same area, we could see some flooding issues arise. Greater uncertainty comes after 12z Wednesday, where we maintain the Slight risk and 2% tornado outlook, but have some doubts about severe potential through the afternoon as the cold front approaches. Considerably higher tornado risk is located across Ohio and northern Kentucky, where better forcing is expected to be through Wednesday. *** Possible Scenario 1 *** There is growing confidence on seeing morning thunderstorms, potentially strong to severe, move in a southwest to northeast trajectory mainly along and north of the Ohio River tomorrow morning. Some discrete cells or a cluster of storms would be possible, with some uncertainty on how much low-level stability could be present. If we are able to erode the cap, as the HRRR or other MPAS models suggest, 0-1km SRH values exceeding 200 m2/s2 will pose a tornado risk mainly across southern IN. This lines up quite well with the SPC tornado risk and CIG1 intensity mention. In the event that we see possibly two or more rounds of strong to severe storms in the morning, it could certainly limit the severe probability for the afternoon and ahead of the approaching cold front. Morning showers and storms will likely inhibit recovery of instability across the area, resulting in a line of showers and embedded thunder to pass through the area during the afternoon time frame with a lower severe potential. This scenario would also provide a greater flooding risk with repeating rounds of heavy rain along and mostly north of the Ohio River. *** Possible Scenario 2 *** There is more uncertainty around this scenario, which features less precip coverage and/or more low-level capping during the morning hours. If we see less activity in the morning, as the NAM suggests, then that leaves the door open for better realization of instability through the afternoon, and higher chances for severe storms along or ahead of the cold front pushing through during the afternoon. All severe hazards would be on the table for the afternoon in this scenario, though damaging winds and a few tornadoes would be the primary threats. Heavy rainfall will also be expected given the high PWATs, though flooding may not be as much of a concern with less training and a more progressive line move through. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 345 PM EDT Tue Mar 10 2026 Thursday through Saturday... As the cold front exits the region to the east, sfc high pressure and cooler air fills in over the CWA. Morning lows drop into the mid 30s, with afternoon highs barely getting above 50. For Friday, an upper shortwave and associated jet streak will move over the upper Midwest, bringing a compact sfc low with it. Its cold front will skirt over the northern edge of the CWA, though no precipitation is expected as it passes through. Ahead of the frontal passage Friday afternoon, SW wind gusts around 30-35 mph are possible, with temperatures rebounding into the low 60s. Saturday will be calm and warm, with elevated SW flow at the low-levels helping temperatures rise into the id-to-upper 60s. Sunday through Tuesday... The northern upper jet digs southward towards the Plains on Sunday, becoming a well-amplified upper trough. A robust sfc low develops ahead of the jet streak on the right side of the trough axis, moving over the Midwest and Ohio Valley Sunday afternoon through Monday morning. Strong SW flow will allow temperatures on Sunday to rise into the low 70s, as well as produce gusty winds around 25-30 mph. Showers and a few thunderstorms are possible ahead of the frontal passage, though the intensity of the storms is still uncertain. Model guidance is in decent agreement over the broad synoptic setup for the event, with the finer details such as the timing and mesoscale features not being as clear. A strong surge of cold air will fill in after the frontal passage, with temperatures dropping into the upper 20s/low 30s Monday morning. Rain will transition to snow late SUnday night/early Monday, and strong NW flow will allow for some snow showers to develop during the day on Monday. As sfc high pressure continues to fill in over the region, gusty conditions will lessen by Monday evening, becoming calm for the day on Tuesday. Tuesday morning lows will be in the upper teens/low 20s, with afternoon highs only getting into the low-to-mid 40s. && .AVIATION /00Z TAFS THROUGH 06Z THURSDAY/... Issued at 721 PM EDT Tue Mar 10 2026 Currently seeing VFR conditions and breezy S/SW winds around 9- 13kts. These conditions will continue through 6Z. MVFR CIGs will move in from the west ahead of some showers and storms. These showers and storms will mainly impact the northern half of the region through the morning hours. We may see a brief break in storm activity in the mid-morning, before another line forms along the cold front in the afternoon. The cold front and storms will push SE through the region in the afternoon and evening. Precip and convective activity will quickly cease following frontal passage. Winds will also shift from the SW to the NW. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && UPDATE...CJP/SRW SHORT TERM...CJP LONG TERM...BEN AVIATION...SRW
Hazardous weather outlook, Mar 10, 4:25 PM EDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 425 PM EDT Tue Mar 10 2026 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-112030- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 425 PM EDT Tue Mar 10 2026 /325 PM CDT Tue Mar 10 2026/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. Storms early Wednesday morning could be strong to severe, with damaging winds, hail, and spin-up tornadoes possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The chance for strong to severe storms will continue through Wednesday evening, when a cold front passes through the region. On Wednesday, damaging winds will be the main severe threat, with spin- up tornadoes also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:02 AM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange | 43 min |
| Mar 11, 9:20 AM EDT | Special Weather Statement | LMK | Orange | 25 min |
| Mar 11, 6:51 AM EDT | Special Weather Statement | LMK | Bullitt | 24 min |
| Mar 11, 3:16 PM EDT | Special Weather Statement | LMK | Allen | 29 min |
| Mar 11, 3:42 PM EDT | Special Weather Statement | LMK | Monroe | 33 min |
| Mar 11, 4:05 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 40 min |
| Mar 11, 4:11 PM EDT | Special Weather Statement | LMK | Adair | 34 min |
| Mar 11, 4:37 PM EDT | Special Weather Statement | LMK | Clinton, Russell | 23 min |
| Mar 11, 4:44 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 31 min |
| Mar 11, 5:18 PM EDT | Special Weather Statement | LMK | Cumberland | 27 min |
Nearby
Wind Advisories in Kentucky, 2026Wind Advisories in Indiana, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.